Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 20, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 1, 2011, 3:46 PM CDT for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 2, 2011, 9:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 3:46 PM CDT (20:46 UTC)
- In effect from
- Nov 2, 2011, 9:00 AM CDT
- Expired
- Nov 3, 2011, 1:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS74 KOUN 012046 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT TUE NOV 1 2011 OKZ004>030-033>041-044>046-050-TXZ083>090-020500- /O.NEW.KOUN.WI.Y.0020.111102T1400Z-111103T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 346 PM CDT TUE NOV 1 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. * TIMING: WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. THE STRONGEST WINDS WILL OCCUR AFTER THE PASSAGE OF A COLD FRONT. THE FRONT WILL ARRIVE IN WESTERN OKLAHOMA AROUND SUNRISE...THEN PROGRESS TO OKLAHOMA CITY AND WICHITA FALLS EARLY IN THE AFTERNOON...AND INTO EASTERN OKLAHOMA TOWARD SUNSET. * WINDS: INITIALLY SOUTH 20 TO 30 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS: THE STRONG WINDS...ESPECIALLY IN THE AFTERNOON...WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ CMS
4 follow-up statements
579 WWUS74 KOUN 020841 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 341 AM CDT WED NOV 2 2011 OKZ004>007-009>012-014>018-021>024-033>036-TXZ083-021645- /O.NEW.KOUN.FZ.W.0005.111103T0500Z-111103T1400Z/ /O.EXT.KOUN.WI.Y.0020.111102T1400Z-111103T0300Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE 341 AM CDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING: THIS MORNING THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR AFTER THE PASSAGE OF A COLD FRONT. THE FRONT WILL MOVE THROUGH WESTERN OKLAHOMA THIS MORNING. FREEZING TEMPERATURES WILL OCCUR FROM AROUND MIDNIGHT THROUGH THE EARLY MORNING HOURS ON THURSDAY. * WINDS: INITIALLY SOUTH 15 TO 25 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. FREEZING TEMPERATURES WILL KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ031-032-042-043-047-048-051-052-021645- /O.EXB.KOUN.WI.Y.0020.111102T2200Z-111103T0300Z/ SEMINOLE-HUGHES-PONTOTOC-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...ADA... COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT 341 AM CDT WED NOV 2 2011 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING: LATE THIS AFTERNOON THROUGH THIS EVENING. STRONG NORTH WINDS WILL OCCUR AFTER THE PASSAGE OF A COLD FRONT. THE FRONT WILL ARRIVE IN SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH HIGHER GUSTS LATE TODAY. * IMPACTS: THE STRONG WINDS...ESPECIALLY IN THE AFTERNOON AND EVENING...WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ008-013-019-020-025>030-037>041-044>046-050-TXZ084>090-021645- /O.EXT.KOUN.WI.Y.0020.111102T1900Z-111103T0300Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 341 AM CDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING: THIS AFTERNOON THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR AFTER THE PASSAGE OF A COLD FRONT. THE FRONT WILL ARRIVE IN CENTRAL AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. * WINDS: INITIALLY SOUTH 20 TO 30 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS: THE STRONG WINDS...ESPECIALLY IN THE AFTERNOON AND EVENING... WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
805 WWUS74 KOUN 021619 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1119 AM CDT WED NOV 2 2011 OKZ004>007-009>012-014>018-021>024-033>036-TXZ083-030315- /O.CON.KOUN.FZ.W.0005.111103T0500Z-111103T1400Z/ /O.CON.KOUN.WI.Y.0020.000000T0000Z-111103T0300Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE 1119 AM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... * TIMING: STRONG WINDS ARE EXPECTED THROUGH THIS EVENING. FREEZING TEMPERATURES WILL OCCUR FROM AROUND MIDNIGHT THROUGH THE EARLY MORNING HOURS ON THURSDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS ABOVE 45 MPH. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. FREEZING TEMPERATURES WILL KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ008-013-019-020-025>030-037>041-044>046-050-TXZ084>090-030300- /O.CON.KOUN.WI.Y.0020.111102T1900Z-111103T0300Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1119 AM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING: STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT THIS AFTERNOON THROUGH THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: THE STRONG WINDS...ESPECIALLY IN THE AFTERNOON AND EVENING... WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ031-032-042-043-047-048-051-052-030300- /O.CON.KOUN.WI.Y.0020.111102T2200Z-111103T0300Z/ SEMINOLE-HUGHES-PONTOTOC-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...ADA... COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT 1119 AM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING: LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH HIGHER GUSTS LATE THIS AFTERNOON. * IMPACTS: THE STRONG WINDS...ESPECIALLY IN THE AFTERNOON AND EVENING...WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
218 WWUS74 KOUN 022041 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 341 PM CDT WED NOV 2 2011 OKZ031-032-042-043-047-048-051-052-030445- /O.CAN.KOUN.WI.Y.0020.111102T2200Z-111103T0300Z/ /O.NEW.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ SEMINOLE-HUGHES-PONTOTOC-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...ADA... COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT 341 PM CDT WED NOV 2 2011 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY FOR THIS AFTERNOON AND EVENING HAS BEEN CANCELED. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * TEMPERATURE: 26 TO 32 DEGREES. * DURATION: FREEZING TEMPERATURES ARE EXPECTED FOR ANYWHERE FROM TWO TO SIX HOURS ON FRIDAY MORNING. * IMPACTS: FROST AND FREEZE SENSITIVE PLANTS MAY BE KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD. && $$ OKZ004>007-009>012-014>018-021>024-033>036-TXZ083-030445- /O.NEW.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ /O.CON.KOUN.FZ.W.0005.111103T0500Z-111103T1400Z/ /O.CON.KOUN.WI.Y.0020.000000T0000Z-111103T0300Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE 341 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. IN ADDITION... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS ABOVE 45 MPH. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. FREEZING TEMPERATURES WILL KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ008-013-019-020-025>030-037>041-044>046-050-TXZ084>090-030445- /O.NEW.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ /O.CON.KOUN.WI.Y.0020.000000T0000Z-111103T0300Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 341 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. IN ADDITION... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: SOUTH 20 TO 30 MPH...SWITCHING TO NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: THE STRONG WINDS...ESPECIALLY IN THE AFTERNOON AND EVENING... WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. ON FRIDAY MORNING... FREEZING TEMPERATURES MAY KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD. && $$
658 WWUS74 KOUN 030301 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1001 PM CDT WED NOV 2 2011 OKZ004>006-009>011-014>016-021-022-033-034-TXZ083-031100- /O.CAN.KOUN.WI.Y.0020.000000T0000Z-111103T0300Z/ /O.CON.KOUN.FZ.W.0005.111103T0500Z-111103T1400Z/ /O.CON.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA-HARMON-GREER-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...QUANAH... CHILLICOTHE 1001 PM CDT WED NOV 2 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * TEMPERATURE: 26 TO 32 DEGREES. * IMPACTS: FROST AND FREEZE SENSITIVE PLANTS MAY BE KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD. && $$ OKZ007-012-017-018-023-024-035-036-031100- /O.EXT.KOUN.WI.Y.0020.000000T0000Z-111103T0600Z/ /O.CON.KOUN.FZ.W.0005.111103T0500Z-111103T1400Z/ /O.CON.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ GRANT-GARFIELD-BLAINE-KINGFISHER-CADDO-CANADIAN-KIOWA-JACKSON- INCLUDING THE CITIES OF...MEDFORD...ENID...WATONGA...KINGFISHER... ANADARKO...YUKON...EL RENO...MUSTANG...HOBART...ALTUS 1001 PM CDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. FREEZING TEMPERATURES WILL KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ031-032-042-043-047-048-051-052-031100- /O.EXB.KOUN.WI.Y.0020.000000T0000Z-111103T0600Z/ /O.CON.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ SEMINOLE-HUGHES-PONTOTOC-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...ADA... COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT 1001 PM CDT WED NOV 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. FREEZING TEMPERATURES FRIDAY MORNING MAY KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ008-013-019-020-025>030-037>041-044>046-050-TXZ084>090-031100- /O.EXT.KOUN.WI.Y.0020.000000T0000Z-111103T0600Z/ /O.CON.KOUN.FZ.A.0003.111104T0400Z-111104T1500Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1001 PM CDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE OR LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS WILL BE BLOWN AWAY IF NOT SECURED. ON FRIDAY MORNING... FREEZING TEMPERATURES MAY KILL OUTDOOR PLANTS AND COULD CAUSE DAMAGE TO SPRINKLER SYSTEMS OR OUTDOOR FAUCETS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 1, 3:40 PM CDT, 6 minutes earlier.
Area forecast discussion, Nov 1, 3:40 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE NOV 1 2011
.DISCUSSION...
A STRONG STORM SYSTEM WILL INTENSIFY AS IT MOVES EAST ACROSS THE
SOUTHERN PLAINS TONIGHT THROUGH THURSDAY. A COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL MOVE THROUGH OUR FORECAST AREA DURING THE
DAY ON WEDNESDAY. THERE ARE STILL SOME SIGNIFICANT MODEL
DIFFERENCES IN TIMING OF THE FRONT. WE PREFER THE SOMEWHAT FASTER
TIMING OF THE NAM 06Z RUN...ALTHOUGH PERHAPS NOT QUITE THAT FAST.
THIS BRINGS THE FRONT INTO WESTERN OKLAHOMA AROUND SUNRISE...THEN
TO OKLAHOMA CITY AND WICHITA FALLS EARLY IN THE AFTERNOON...AND
COMPLETELY THROUGH OUR FORECAST AREA ABOUT SUNSET. AHEAD OF THE
FRONT...WARM AND WINDY CONDITIONS WILL BE THE RULE. SOME LOW
CLOUDS ARE LIKELY TO STREAM IN FROM THE SOUTH...BUT NO RAIN IS
EXPECTED WITH THE PRE-FRONTAL AIR MASS. ONCE THE FRONT PASSES A
GIVEN LOCATION...EXPECT AN ABRUPT DROP IN TEMPERATURES...AND
PERHAPS A FEW SHOWERS...ESPECIALLY OVER NORTHERN AND EASTERN
OKLAHOMA. TEMPERATURES ALOFT WILL BE MARGINALLY COLD ENOUGH TO
SUPPORT A MIX OF RAIN AND SNOW IN NORTHERN OKLAHOMA. WARM LOW-
LEVEL TEMPERATURES...EVEN CONSIDERING WET-BULB EFFECTS...WILL
LIKELY CAUSE ALL SNOW TO MELT BEFORE ACCUMULATING.
THE WINDS BEHIND THE FRONT...AND TO A LESSER EXTENT THE WINDS
AHEAD OF THE FRONT ALSO...WILL ALMOST CERTAINLY JUSTIFY A WIND
ADVISORY FOR MUCH OF OUR FORECAST AREA. WITH THIS IN MIND...WE
WILL ISSUE A WIND ADVISORY WITH THIS FORECAST FOR
TOMORROW...COVERING MOST OF OUR FORECAST AREA.
TEMPERATURES WILL DROP TO NEAR FREEZING THURSDAY AND FRIDAY
MORNINGS...AND LATER SHIFTS WILL PROBABLY NEED TO CONSIDER A
FREEZE WARNING OR SOMETHING SIMILAR.
DUE TO MODEL PROBLEMS...AND THE GREATER SIGNIFICANCE OF THE STORM
TOMORROW...WE HAVE NOT MADE ANY CHANGES TO THE FORECAST BEYOND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 58 64 34 54 / 10 30 20 0
HOBART OK 57 60 32 55 / 0 20 0 0
WICHITA FALLS TX 58 68 36 57 / 0 10 0 0
GAGE OK 46 50 27 52 / 0 30 10 0
PONCA CITY OK 58 60 33 52 / 10 60 40 0
DURANT OK 57 73 38 59 / 0 20 40 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR OKZ004>030-
033>041-044>046-050.
TX...WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR TXZ083>090.
&&
32/23Hazardous weather outlook, Nov 1, 11:50 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE NOV 1 2011
OKZ004>048-050>052-TXZ083>090-021000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE NOV 1 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE AIRMASS ACROSS THE REGION WILL REMAIN TOO DRY AND STABLE FOR
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY NOV 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WINDY CONDITIONS WILL OCCUR THIS AFTERNOON AS MOST OF WESTERN AND
CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS... EXPERIENCE SOUTH AND
SOUTHWEST WIND GUSTS OVER 30 MPH. IN ADDITION TO INCREASING THE
WILDFIRE POTENTIAL ACROSS THE REGION... THE GUSTY WINDS MAY CAUSE
DIFFICULTIES TO THOSE TRAVELING IN LIGHT-WEIGHT OR HIGH PROFILE
VEHICLES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL STORM SYSTEM WILL BRING A CHANCE OF RAIN... AND
POSSIBLY A FEW THUNDERSTORMS... TO THE REGION WEDNESDAY AND
WEDNESDAY NIGHT. A BRIEF MIXTURE OF RAIN OR SNOW WILL BE POSSIBLE
ACROSS PARTS OF NORTHERN OKLAHOMA LATE WEDNESDAY AFTERNOON AND
NIGHT. HOWEVER... SNOW ACCUMULATIONS ARE EXPECTED TO BE NEGLIGIBLE.
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM LATE SATURDAY
THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
VERY STRONG NORTHERLY WINDS... WITH GUSTS OVER 40 MPH... WILL OCCUR
BEHIND A COLD FRONT WEDNESDAY AND WEDNESDAY EVENING. THE STRONGEST
WINDS WILL BE SEEN OVER THE WESTERN HALF OF OKLAHOMA INTO WESTERN
NORTH TEXAS.
IN THE WAKE OF THE STRONG COLD FRONT... FREEZING TEMPERATURES ARE
FORECAST OVER PARTS OF OKLAHOMA THURSDAY AND FRIDAY MORNINGS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.
CJSNearby
Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.